Management of Chemotherapy ADEs Flashcards Preview

Pharm II Exam 4 > Management of Chemotherapy ADEs > Flashcards

Flashcards in Management of Chemotherapy ADEs Deck (18):
1

What are the 5 phases of chemo-induced N/V (CINV)?

1. Acute emesis
2. Delayed emesis
3. Anticipatory emesis
4. Breakthrough
5. Refractory

2

How do you treat acute emesis?

"setrons" (ondansetron) - 5HT antagonists

3

How do you treat delayed emesis?

Aprepitant, fosaprepitant, & rolapitant

4

How do you prevent anticipatory emesis?

Prophylactics - benzos (diazepam, lorazepam) the night before & morning of chemo

5

How do you treat breakthrough CINV?

Consider around-the-clock dosing w/:

Prochlorperazine, phenothiazine

6

How do you treat refractory CINV?

Glucocorticoids (dexamethasone)

7

How do you treat mucositis caused by Candida?

Clotrimazole troches or nystatin oral suspension

8

How do you treat more severe oral or esophageal fungal infections?

Oral fluconazole or IV antifungals

9

How do you treat reactivation of HSV?

Acyclovir

10

What is keratinocyte growth factory (KGF) approved for in pts to prevent Mucositis?

High dose chemo prior to hematopoietic stem cell transplantation

11

What are ADEs of keratinocyte growth factory (KGF)?

Increase in serum amylase & lipase

12

How do you treat mucositis of the GI tract?

Antispasmodics s/a lomotil (diphenoxylate & atropine) or loperamide

13

What are common cutaneous reactions?

Hand foot syndrome (acral erythema): Diffuse edema & redness of the palms/soles

14

How do you treat acral erythema?

Oral pyridoxine, 200mg daily & apply cold packs to extremities during chemo administration

15

How do you prevent hand foot skin reaction (HFSR) & hand foot syndrome?

Topical moisturizers:

Urea cream, topical steroids, & pain meds (s/a gabapentin or NSAID)

16

What is neuropathy a/w?

Vinca alkaloids & taxane drugs

17

What are examples of anthracycline drugs? and what AED are they a/w?

Doxorubicin, daunomycin, idarubicin, & epirubicin

Cardiotoxicity

18

What does cisplatin cause?

Peripheral neuropathy, may be a/w painful paresthesias

Ototoxicity --> deafness